MAUDE Adverse Event Report: LAKE REGION MEDICAL NAVIPRO; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

LAKE REGION MEDICAL NAVIPRO; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556220
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: per cnf, it was reported that: the wire of the atraumatic tips was disengaged from the guidewire when opened from the package before use.07 august 2025: 1.Image received.2.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? no, the guidewire was found defective after open from the package.
 
Additional Manufacturer Narrative
Note: it was reported that patient information is unknown; therefore, the fields in part a are blank.At the time of this report, no product has been returned for evaluation; therefore, no physical analysis of the device can be performed.The supplied image presented an undetermined length of polymer jacket separation by exposing the core wire at an unknown distance from the distal tip.Review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Upon review of the supplied image, it appears there was an attempt to remove the navipro guidewire from the dispenser hoop without proper hydration.There is no visible sign of hydration (saline) in the image, the distal end of the guidewire is extended out of the dispenser more than the specification allows, and the distal tip of the black polymer jacket material displays stress marks indicating an external force was applied while attempting to remove the guidewire from the dispenser hoop.As indicated in the device instructions for use preparation for use: 1.Before removing the hydrophilic guidewire from its dispenser, inject sterile heparinized saline solution into the luer lock end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the guidewire surface and activate the hydrophilic coating.3.Remove the guidewire from its dispenser by gently drawing the wire's tip.4.If the hydrophilic guidewire cannot be easily removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Additional Manufacturer Narrative
Device evaluation: the following sections have been updated: b4, d9, g3, g6, h2, h3, h6 type of investigation code (b) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw std s 260-035; returned reloaded into the dispenser assembly, and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 260.5cm and a finished diameter of.03245" to.03305".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen presented a ductile/tensile overload fracture of the polymer jacket with material removal, exposing 0.6 cm of the metallic core wire at the distal end; the polymer jacket material distal of the fracture was not returned with the specimen.Except where noted, the specimen device appeared visually and dimensionally correct.The supplied image presented an undetermined length of polymer jacket separation by exposing the core wire at an unknown distance from the distal tip.Upon review of this image, it appears there was an attempt to remove the navipro guidewire from the dispenser hoop without proper hydration.There is no visible sign of hydration (saline) in the image, the distal end of the guidewire is extended out of the dispenser more than the specification allows, and the distal tip of the black polymer jacket material displays stress marks indicating an external force was applied while attempting to remove the guidewire from the dispenser hoop.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature of the observed damage is representative of attempting to remove the guidewire from the dispenser hoop without proper hydration.The guidewire must be fully hydrated to activate the hydrophilic coating when removing it from the holder.As indicated in the device instructions for use preparation for use: 1.Before removing the hydrophilic guidewire from its dispenser, inject sterile heparinized saline solution into the luer lock end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the guidewire surface and activate the hydrophilic coating.3.Remove the guidewire from its dispenser by gently drawing the wire's tip.4.If the hydrophilic guidewire cannot be easily removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
NAVIPRO
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key22912023
Report Number9680001-2025-00012
Device Sequence Number9184720
Product Code OCY
UDI-Device Identifier08714729848233
UDI-Public(01)08714729848233(17)260731(10)JRZ8537166
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K124052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberM00556220
Device Catalogue NumberM00556220
Device Lot NumberJRZ8537166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown